×

Chaos in a three-species food chain model with a Beddington-DeAngelis functional response. (English) Zbl 1198.37139

Summary: This paper investigates a three-species food chain model with a Beddington-DeAngelis functional response, both analytically and through numerical simulations. First the equilibrium states of the system are identified and their stability analyzed analytically. The results of simulations demonstrate chaotic long-term behavior over a broad range of parameters. The existence of a strange attractor and computation of the largest Lyapunov exponent also demonstrate the presence of chaotic dynamics in the model.
Editorial remark: There are doubts about a proper peer-reviewing procedure of this journal. The editor-in-chief has retired, but, according to a statement of the publisher, articles accepted under his guidance are published without additional control.

MSC:

37N25 Dynamical systems in biology
92D25 Population dynamics (general)
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Kuang, Y.; Beretta, E., Global quantities analysis of a ratio-dependent predator-prey system, J Math Biol, 36, 389-406 (1998) · Zbl 0895.92032
[2] Tang, S. Y.; Chen, L. S., Chaos in functional response host-parasitoid ecosystem models, Chaos Solitons & Fractals, 13, 875-884 (2002) · Zbl 1022.92042
[3] Lv, S.; Zhao, M., The dynamic complexity of a host-parasitoid model with a lower bound for the host, Chaos Solitons & Fractals, 36, 911-919 (2008)
[4] Hui, J.; Zhu, D., Dynamic complexities for prey-dependent consumption integrated pest management models with impulsive effects, Chaos Solitons & Fractals, 29, 233-251 (2006) · Zbl 1095.92067
[5] Sun, M.; Tian, L.; Fu, Y.; Qian, W., Dynamics and adaptive synchronization of the energy resource system, Chaos Solitons & Fractals, 31, 879-888 (2007) · Zbl 1149.34032
[6] Letellier, C.; Aziz-Alaoui, M. A., Analysis of the dynamics of a realistic ecological model, Chaos Solitons & Fractals, 13, 95-107 (2002) · Zbl 0977.92029
[7] Sheu, L. J.; Chen, H. K.; CHen, J. H.; Tam, L. M., Chaos in a new system with fractional order, Chaos Solitons & Fractals, 312, 1203-1212 (2007)
[8] Hastings, A.; Powell, T., Chaos in a three-species food chain, Ecology, 72, 896-903 (1991)
[9] Gakkhar, S.; Naji, R. K., Order and chaos in predator to prey ratio-dependent food chain, Chaos Solitons & Fractals, 18, 229-239 (2003) · Zbl 1068.92044
[10] Gakkhar, S.; Naji, R. K., Chaos in three species ratio dependent food chain, Chaos Solitons & Fractals, 14, 771-778 (2002) · Zbl 0994.92037
[11] Sabin, G. C.W.; Summer, D., Chaos in a periodically forced predator-prey ecosystem model, Math Biosci, 113, 91-113 (1993) · Zbl 0767.92028
[12] Vandermmeer, J.; Maruca, S., Indirect effects with a keystone predator: coexistence and chaos, Theor Popul Biol, 54, 38-43 (1998) · Zbl 0941.92033
[13] Hui, J.; Chen, L., Dynamic complexities in a periodically pulsed ratio-dependent predator-prey ecosystem modeled on a chemostat, Chaos Solitons & Fractals, 29, 407-416 (2006) · Zbl 1095.92066
[14] Rai, V.; Kumar Upadhyay, R., Chaotic population dynamics and biology of the top-predator, Chaos Solitons & Fractals, 21, 1195-1204 (2004) · Zbl 1057.92056
[15] Peet, A. B.; Deutsch, P. A.; Peacock-Lopez, E., Complex dynamics in a three-level trophic system with intraspecies interaction, J Theor Biol, 232, 491-503 (2005) · Zbl 1442.92195
[16] Kumar Upadhyay, R.; Iyengar, S. R.K., Effect of seasonality on the dynamics of 2 and 3 species prey-predator systems, Nonlinear Anal Real World Appl, 6, 509-530 (2005) · Zbl 1072.92058
[17] Lv, S.; Zhao, M., The dynamic complexity of a three species food chain model, Chaos Solitons & Fractals, 37, 1469-1480 (2008) · Zbl 1142.92342
[18] Li, Z.; Wang, W.; Wang, H., The dynamics of a Beddington-type system with impulsive control strategy, Chaos Solitons & Fractals, 29, 1229-1239 (2006) · Zbl 1142.34305
[19] Cantrell, R. S.; Consner, C., On the dynamics of predator-prey models with the Beddington-DeAngelis functional response, J Math Anal Appl, 257, 206-222 (2001) · Zbl 0991.34046
[20] Gakkhar, S.; Naji, R. K., Seasonality perturbed prey-predator system with predator-dependent functional response, Chaos Solitons & Fractals, 18, 1075-1083 (2003) · Zbl 1068.92045
[21] Naji, R. K.; Balasim, A. T., Dynamical behavior of a three species food chain model with Beddington-DeAngelis functional response, Chaos Solitons & Fractals, 32, 1853-1866 (2007) · Zbl 1195.92061
[22] Hwang, T. W., Global analysis of the predator-prey system with Beddington-DeAngelis functional response, J Math Anal Appl, 281, 395-401 (2003) · Zbl 1033.34052
[23] Hwang, T. W., Uniqueness of limit cycles of the predator-prey system with the Beddington-DeAngelis functional response, J Math Anal Appl, 290, 113-122 (2004) · Zbl 1086.34028
[24] Zhang, S.; Tan, D.; Chen, L., Chaotic behavior of a chemostat model with Beddington-DeAngelis functional response and periodically impulsive invasion, Chaos Solitons & Fractals, 29, 474-482 (2006) · Zbl 1121.92070
[25] Beddington, J. R., Mutual interference between parasites or predators and its effect on searching efficiency, J Animal Ecol, 44, 331-340 (1975)
[26] Qiwu, C.; Lawson, G. J., Study on models of single populations: an expansion of the logistic and exponential equations, J Theor Biol, 98, 645-659 (1982)
[27] Rosenstein, M. T.; Collins, J. J.; De Luca, C. J., A practical method for calculating largest Lyapunov exponents from small data sets, Physica D, 65, 117-134 (1993) · Zbl 0779.58030
[28] Sprott, J. C., Chaos and time-series analysis (2003), Oxford University Press: Oxford University Press Oxford, p. 116-7
[29] Grond, F.; Diebner, H. H.; Sahle, S.; Mathias, A., A robust, locally interpretable algorithm for Lyapunov exponents, Chaos Solitons & Fractals, 16, 841-852 (2003)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.